Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Fainting due to low blood pressure. Have tinnitus. Taken intravenous treatment. History of cold. What should I do?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Hello...I am 53 years old and healthy 5 feet 7 inches...165 pounds......Two weeks ago after a full very hot day in the sun (gardening & golfing)...For the 1st time in my life...I fainted 3 times after dinner. My blood pressure was very low...Was put on intravenous and went to the hospital... And felt fine afterwards...went to work the next day.
Two weeks later, at the end of a normal day, after dinner...felt very dizzy, felt like I was going to wife said I 'turned white'...did not faint and was OK after 20 minutes.
I do suffer from tinnitus in one ear...This started over a year ago after getting a very bad cold.
What do you think I should do?...After the first episode I thought it might have been a heat stroke/dehydration but after yesterday's 2nd episode..I am concerned.
Thanks for your time.
Posted Mon, 12 Aug 2013 in Ear, Nose and Throat Problems
Answered by Dr. Nsah Bernard 1 hour later

Thanks for posting on XXXXXXX

I am pleased to be able to assist you with your query,

With your above presentation, it will be possible to think of a good number of diseases that could be responsible. First of all, if we start from the point that you had low blood pressure/hypotension, then find out the possible culprits. Hypotension can lead to dizziness or feeling of faint. Causes of hypotension include but not limited to use of certain medicines and substances (such as alcohol, anxiety medicines, certain antidepressants, diuretics, heart medicines, nerve damage from diabetes, arrythmias, not drinking enough fluids, heart failure, infection etc. Medicines and substances could be eliminated as culprit given that you did not mention anything about using any substances.
It means, you will need to get your doctor to investigate further into diabetes, arrythmias, dehydration, heart failure by examining you and running some tests.
Tinnitus mostly originates from ENT problems(ear infection for example), but could also result from other diseases.
The symptoms you have presented are very unspecific, therefore, you will require a doctor to get your checked. A cardiologist would be the doctor of choice.

Hope this is helpful and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor